Hail, Sutton
- When
- April 19, 6:22 PM CST
- Where
- Sutton County, 15 mi SE of Sonora
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.417, -100.450
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 19, 5:09 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 609 PM CDT WED APR 19 2006 .AVIATION... ATMOSPHERE REMAINS UNSTABLE AS MOIST AIR OVERRIDES A COLD FRONT. ACCAS OBSERVED OUTSIDE THE WEATHER OFFICE INDICATING MID LEVEL INSTABILITY. COULD SEE TSTMS ANYTIME DURING THE NEXT 24 HOURS...BEST CHANCES FIRST AS WEAK SHORT WAVE APPROACHES FROM BIG BEND THIS EVENING...SECOND AS UPPER SHORT WAVE APPROACHES FROM WEST AFTER 15Z TOMORROW. WONT PUT TSRA IN TAFS AT KSJT OR KABI...BUT WILL INDICATED VCTS OVERNIGHT. OTHERWISE LOOKING AT MVFR CIGS BY MORNING AS COOLER/DRIER AIR AT SURFACE THINS OUT. && .PREV DISCUSSION... (ISSUED 352 PM CDT WED APR 19 2006) UPDATE... UPDATED TO ADD SEVERE THUNDERSTORM WATCH NUMBER 211 TO W/W/A SECTION. 20 PREV DISCUSSION... (ISSUED 316 PM CDT WED APR 19 2006) SHORT TERM... COLD FRONT THAT MOVED THROUGH OVERNIGHT HAS BEGUN TO RETREAT SLOWLY BACK TO THE NORTH AS A WARM/STATIONARY FRONT THIS AFTERNOON. TEMPERATURES SOUTH OF THE FRONT ARE IN THE LOWER 90S WITH DEWPOINTS IN THE LOWER TO MID 60S...SO VERY UNSTABLE AIR EXISTS TO THE SOUTH OF THIS BOUNDARY. CAN SEE CUMULUS DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY WITH A COUPLE SHOWERS CURRENTLY ONGOING IN COLEMAN...BROWN...AND TOM GREEN COUNTIES. ALOFT...CAN SEE A WEAK SHORTWAVE ROTATING AROUND THE UPPER LEVEL CLOSED LOW MOVING INTO AZ. THIS SHORTWAVE WILL MOVE EAST/NORTHEAST INTO THE AREA THIS EVENING. RUC DATA SHOWS MID LEVEL LAPSE RATES INCREASING TO GREATER THAN 8C/KM ASSOCIATED WITH THIS WAVE. THIS WILL INCREASE THE CHANCE FOR CONVECTION TO DEVELOP/SPREAD NORTHWARD INTO OUR AREA FROM THE SLOWLY ADVANCING WARM FRONT. IN ADDITION...THE LLJ IS EXPECTED TO INTENSIFY OVERNIGHT INCREASING ISENTROPIC LIFT TO THE NORTH OF THE WARM FRONT. GFS AND NAM DATA SHOW ELEVATED INSTABILITY AT THE 850MB LEVEL OF GREATER THAN 1000J/KG. IF CONVECTION CONTINUES TO DEVELOP...THIS INSTABILITY COULD COMBINE WITH 0-6KM SHEAR VALUES AROUND 40KT AND RESULT IN SEVERE THUNDERSTORMS WITH THE MAIN THREAT BEING LARGE HAIL. LONG TERM... FOR TOMORROW...WE ARE AGAIN LOOKING AT THE CHANCE FOR SEVERE WEATHER FOR MUCH OF THE CWA. THERE MAY BE ONGOING CONVECTION OVER NORTHERN AREAS INCLUDING THE BIG COUNTRY IF DEVELOPMENT CONTINUES OVERNIGHT. ALOFT...A VIGOROUS CLOSED LOW...NOW MOVING INTO AZ WILL OPEN UP AND EJECT TO THE NORTHEAST ACROSS THE TX SOUTH PLAINS AND PANHANDLE AREAS. AS THIS WAVE MOVES ACROSS... 0-6KM SHEAR VALUES WILL INCREASE TO 45-55KT. MID LEVEL LAPSE RATES WILL ALSO INCREASE TO GREATER THAN 8C/KM FOR AREAS NORTH OF AN OZONA TO BROWNWOOD LINE AS THE BASE OF THE TROUGH MOVES ACROSS THE BIG COUNTRY. FLOW WILL ALSO BECOME INCREASINGLY DIFFLUENT AHEAD OF THE LOW THROUGHOUT THE DAY OVER MUCH OF TEXAS. AT THE SURFACE...MOISTURE RETURN IS EXPECTED TO CONTINUE...AND TO POOL ALONG THE WARM FRONT MOVING BACK TO THE NORTH...WHICH WILL BE ROUGHLY BISECTING OUR CWA BY MID AFTERNOON. A SHARPENING DRYLINE WILL SURGE EAST DURING THE AFTERNOON INTO OUR WESTERN COUNTIES BY MID AFTERNOON AS WELL. SFC BASED CAPE VALUES OF 1500- 2000 J/KG WILL EXIST ALONG AND JUST EAST OF THE DRYLINE. EXPECT NEW CONVECTION TO DEVELOP DURING THE AFTERNOON EITHER ALONG THE DRYLINE OR IN THE WARM SECTOR BETWEEN THE DRYLINE AND THE RETREATING WARM FRONT. WITH THE AMOUNT OF INSTABILITY AND SHEAR AVAILABLE...EXPECT ANY THUNDERSTORMS THAT DO DEVELOP TO QUICKLY BECOME SEVERE WITH ROTATING UPDRAFTS. ALTHOUGH THE MAIN THREAT WILL BE LARGE HAIL...THERE WILL BE THE POTENTIAL FOR TORNADOES WITH THUNDERSTORMS NEAR THE RETREATING WARM FRONTAL BOUNDARY. NORTHWEST FLOW ALOFT AND A SFC RIDGE WILL FOLLOW THE UPPER LEVEL SHORTWAVE AS IT EXITS TO THE EAST FRIDAY. WILL CONTINUE TO HAVE A CHANCE FOR PRECIPITATION INTO FRIDAY MORNING...BUT THINK THAT WITH DRYING NORTHWEST FLOW...AND MORE STABLE BOUNDARY LAYER AIR MASS MOVING IN THAT ANY LINGERING PRECIPITATION WILL QUICKLY EXIT THE REGION DURING THE DAY. A WARMING TREND WILL FOLLOW FOR THE WEEKEND WITH WINDS TURNING TO THE SOUTH AND SOUTHEAST. THERE WILL BE A SLIGHT CHANCE FOR PRECIPITATION BEGINNING SATURDAY NIGHT AS WEAK IMPULSES EJECT OUT TO THE NORTHEAST AHEAD OF ANOTHER LARGE UPPER LEVEL TROUGH OVER THE WESTERN U.S. BY MONDAY AND TUESDAY...THE MAIN TROUGH WILL APPROACH THE REGION...BRINGING THE BEST CHANCE FOR RAIN TO THE AREA MONDAY NIGHT IF CURRENT TIMING HOLDS. WILL HOLD POPS IN THE SLIGHT CHANCE CATEGORY FOR NOW HOWEVER WITH THE AMOUNT OF UNCERTAINTY INHERENT IN ANY FORECAST 5-7 DAYS OUT. SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM WEDNESDAY FOR THE FOLLOWING ZONES: CONCHO...KIMBLE...MASON...MCCULLOCH...MENARD... SAN SABA...SCHLEICHER...SUTTON...AND TOM GREEN. && .SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM WEDNESDAY FOR THE FOLLOWING ZONES: CONCHO...KIMBLE...MASON...MCCULLOCH...MENARD... SAN SABA...SCHLEICHER...SUTTON...AND TOM GREEN. && 99/99/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 317 PM CDT WED APR 19 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 317 PM CDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A STATIONARY FRONT STRETCHES FROM NORTH OF DEL RIO TO TEMPLE AND EASTWARD TOWARDS LONGVIEW. SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG THIS BOUNDARY THIS AFTERNOON AND TONIGHT. INSTABILITY WILL BE STRONGEST SOUTH OF THE BOUNDARY WHERE LOW LEVEL MOISTURE REMAINS IN PLACE. THE MAIN AREA OF CONCERN WILL BE SOUTH OF I-10 ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM ACTIVITY MAY INCREASE OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE REGION WITH THE STATIONARY FRONT PUSHING NORTH AS A WARM FRONT. THIS ACTIVITY WILL BE ELEVATED WITH ONLY HAIL AND DAMAGING WINDS AS THE THREATS. THE ACTIVITY MAY AFFECT THE CONCHO VALLEY AND HEARTLAND EARLY IN THE NIGHT WITH SOME ACTIVITY POSSIBLE PUSHING INTO THE BIG COUNTRY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF WEST CENTRAL TEXAS ON THURSDAY. THE AFOREMENTIONED WARM FRONT IS EXPECTED TO CONTINUE TO PUSH NORTH DURING THE DAY AS A STRONGER UPPER LEVEL DISTURBANCE APPROACHES FROM NEW MEXICO. UPPER LEVEL WINDS WILL INCREASE ALLOWING FOR DEEP LAYER SHEAR OF 50 KTS OVER MUCH OF THE REGION. A DRYLINE WILL ALSO BEGIN TO SURGE EAST DURING THE EARLY AFTERNOON AS THE WARM FRONT SLOWLY PUSHES NORTH. THESE BOUNDARIES WILL PROVIDE THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. THE MAIN LIMITING FACTOR WILL BE HOW MUCH LOW LEVEL MOISTURE RETURNS TO THE REGION SOUTH OF THE WARM FRONT. ASSUMING ENOUGH MOISTURE INCREASES SOUTH OF THE FRONT...STRONG INSTABILITY SHOULD DEVELOP AS WELL GIVEN ENOUGH DAYTIME HEATING. GIVEN STRONG SHEAR AND ENOUGH INSTABILITY...SUPERCELL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THERE EXISTS A SMALL THREAT FOR TORNADOES IF ANY SUPERCELLS DEVELOP AND MOVE ALONG OR ACROSS THE WARM FRONT. THE UNCERTAINTY IN THE SEVERE THUNDERSTORM POTENTIAL REMAINS DUE TO HOW MUCH MOISTURE AND INSTABILITY RETURNS TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON ALONG AND SOUTH OF I-10. SPOTTER ACTIVATION MAY BE REQUIRED FOR MUCH OF WEST CENTRAL TEXAS ON THURSDAY. SPOTTERS ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND UPDATES TO THE SEVERE WEATHER POTENTIAL. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 414 PM CDT WED APR 19 2006 TXZ139-140-192215- COLEMAN TX-BROWN TX- 414 PM CDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR COLEMAN AND BROWN COUNTIES... AT 412 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES WEST OF ROCKWOOD...OR ABOUT 18 MILES SOUTHWEST OF SANTA ANNA...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TRICKHAM BY 435 PM CDT BROOKESMITH BY 445 PM CDT BROWNWOOD BY 500 PM CDT ZEPHYR BY 515 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 441 PM CDT WED APR 19 2006 TXZ139-140-192215- COLEMAN TX-BROWN TX- 441 PM CDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR COLEMAN AND BROWN COUNTIES... AT 436 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER TRICKHAM...OR ABOUT 13 MILES SOUTHEAST OF SANTA ANNA...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BANGS BY 450 PM CDT INDIAN CREEK BY 455 PM CDT BROWNWOOD BY 500 PM CDT EARLY BY 505 PM CDT ZEPHYR AND BLANKET BY 515 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 513 PM CDT WED APR 19 2006 TXZ140-192230- BROWN TX- 513 PM CDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR BROWN COUNTY... AT 510 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER ZEPHYR...OR ABOUT 8 MILES SOUTHEAST OF EARLY...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... EASTERN BROWN COUNTY. WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 611 PM CDT WED APR 19 2006 TXZ078-200015- SUTTON TX- 611 PM CDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT FOR SUTTON COUNTY... AT 610 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 10 MILES SOUTHEAST OF SONORA...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SONORA BY 625 PM CDT THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 BY 650 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 718 PM CDT WED APR 19 2006 TXZ169-170-200115- MASON TX-KIMBLE TX- 718 PM CDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT FOR MASON AND KIMBLE COUNTIES... AT 713 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER SOUTH CENTRAL KIMBLE COUNTY...OR ABOUT 16 MILES SOUTHEAST OF JUNCTION...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... EASTERN KIMBLE AND SOUTHWESTERN MASON COUNTIES. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
The San Angelo radar (KSJT), 106 km away, was scanning. The volume nearest the first event began at 00:22 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503298, 5503299, 5503300, 5503301, 5503302, 5503303, 5503304.